Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

@brightwings

I Definately got the idea they are good people. That came thru loud and clear in your writings. I am happy for you.
I don't have any idea how long it will take the med to leave your system? How much water are you drinking? Not soda or other liquids…water?
Now what are your thoughts about adding CBD to your life? You are reading what it does for myself and others. When we share what helps or not its always the other persons choice to use something or not.
.
But I am hearing you loud and clear…the life you are living right now is not acceptable.
It takes action to change anything.
Bright Wings

Jump to this post

@brightwings I don't drink as much water as I should. I drink mainly lemonade. Not much pop at all. CBD I'm not sure about it yet. I don't think my insurance would cover it anyhow.

REPLY

The body is a finely tuned machine. When you take care of it's needs, it will take care of you….
Bright Wings

REPLY
@farmboy

@brightwings I don't drink as much water as I should. I drink mainly lemonade. Not much pop at all. CBD I'm not sure about it yet. I don't think my insurance would cover it anyhow.

Jump to this post

@farmboy Would you happen to be a veteran? The company we order CBD from gives a steep discount for vets.

REPLY

They also give it for long term disability.
60% off is nothing to sneeze at. I am in the process of sending in my paperwork to get the 60% off.
Funny, I just remembered how unsure I was when my friend urged me to try it. I thought it was hippy crap.
Boy, it changed my life for sure. Bright Wings

REPLY
@farmboy

@brightwings I don't drink as much water as I should. I drink mainly lemonade. Not much pop at all. CBD I'm not sure about it yet. I don't think my insurance would cover it anyhow.

Jump to this post

I use CBD oil and am investigating increasing the amount I take. I can deal with depression, although I hate it, but the anxiety and fear — especially when they escalate into panic attacks — are more than I'm willing to accept. Wellbutrin has not helped, so I'm tapering off (doing the taper hasn't been difficult; I've only been on it about 2 months). I may ask my doc this week if I can try Celexa; it's working well for a couple of my friends. But I'd like to be able to use CBD exclusively, even though my insurance won't cover it and I'm on a fixed income with very little leeway, simply because I do not want to subject my brain to more chemical experiments. Getting off Effexor was so hard — I pray I can somehow find relief without using it again.

REPLY
@notaround

Well I can tell the difference because I don't feel dizzy before I pass out for like half a second. Withdrawal was super dizzy and then just like you, tilting to the side. But that also is vertigo which can be an ear issue.

Jump to this post

I have also had vertigo, pretty severely, during a flare up of my MS

REPLY
@farmboy

I was doing alright. Went back to 150mgs of effexor and she also put me on serquel. Here the last 2 weeks I've gotten really irritable and moody. I don't feel part of things and I don't even feel like being around my girlfriend. I think it's the serquel doing this. It's been a long road.

Jump to this post

So happy to hear you are still hanging in there, best of luck with the new regime. I am sorry it has been so tough, but hopefully we can all get through this

REPLY
@farmboy

@brightwings I'm going to tell the Dr. I want off the Seroquel and believe me I tell my therapist everything. The reason I don't want to be around anyone is I just don't feel like talking. They're good people!! But I just get quite when I feel this way.

Jump to this post

@farmboy I am NOTORIOUS FOR self isolating when I am down. Some of my friends and family members even call me on a kind of schedule if they don't hear from me often enough!

REPLY
@farmboy

@grandmar I've been seeing a therapist. It hasn't done much good. It may or may not be the Seroquel. But I think that's the problem. It seem like the effexor leveled off and started working and then the Seroquel kicked in and I started getting headaches and VERY irritable. I read up on Seroquel and it said it can cause irritably and headaches. So I'm not sure what to think. But I get very irritated and don't feel like myself. It's been a heck of a ride.

Jump to this post

@farmboy
That's the thing about journeys, they rarely take a straight and smooth path.
Ronnie (GRANDMAr)

REPLY
@brightwings

Golly guys, I just want to share how GOOD I feel. Quite a change from a few days ago. The cold inside my house is leaving. Yesterday I had 2 heaters going cuz it snowed 2xs in 24 hours.
I could not regenerate my energy when I was shivering inside my uninsulated house.
Its the middle of April and this sweet looking old granny should be out kayaking on our beautiful Ozark rivers.
But I FEEL good. This is where all my hard work has taken me. I used to wonder if I would ever be done with doctors, medicine and just feeling crappy.
I stand here today, proudly saying to you all. Do what ever it takes. Happiness is possible.
Bright Wings, smiling at herself this time….

Jump to this post

So happy for you !!

REPLY
@mommapsych

@farmboy Would you happen to be a veteran? The company we order CBD from gives a steep discount for vets.

Jump to this post

@mommapsych no I'm not a veteran.

REPLY
@cristin1

@farmboy I am NOTORIOUS FOR self isolating when I am down. Some of my friends and family members even call me on a kind of schedule if they don't hear from me often enough!

Jump to this post

@cristin1 I know what you mean. I just kinda stay to myself because it's hard to explain to people how I feel when they ask.

REPLY
@grandmar

@farmboy
That's the thing about journeys, they rarely take a straight and smooth path.
Ronnie (GRANDMAr)

Jump to this post

@grandmar I've diffently haven't had a straight journey. It's been hell of ride.

REPLY

I never want to be around people anymore. I guess there are more reasons than just these wd symptoms, I think it's a combination of things. I do like this forum a lot. I'd hang out with all of you!

REPLY

I'd hang out with all of you, too!

REPLY
Please login or register to post a reply.